| Model Number |
AB35W07040080 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
01/09/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician used an evercross pta balloon catheter along with a 6fr sheath and non medtronic guide wire during procedure to treat a severely calcified lesion in the mid common iliac artery.There were no damages to the packaging and no issues noted when removing the devices from hoop/tray.It was reported that device was prepped per ifu with no issues identified.It was reported that balloon burst occurred at an unknown atm.During attempt to remove from vessel, balloon component detached at the tip and balloon.The device did not pass through a previously deployed stent.There was resistance encountered when advancing the device.Patient was sent for surgery to retrieve balloon fragment.There was no further patient injury reported.
Additional Manufacturer Narrative
Product analysis: evercross device returned medtronic investigation lab for evaluation.The evercross was removed from the pouch and inspected.It was observed the catheter shaft was fractured and the radial balloon burst was noted.Two pieces of the evercross were returned.The distal segment was approximately 6.5cm.A marker band was observed over the shaft.Bucking was observed to the segment from about 1cm and continued to approximately 5cm from the marker band.The other segment of the evercross was inspected.The proximal portion of the balloon remained bonded to the catheter shaft.Approximately 2cm of the balloon was observed and approximately 1.5cm of the inner remained inside the balloon area.The distal end of the balloon showed a radial burst occurred.The approximate working length of the evercross was 76cm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.